Wow. What the hell is a pharmacist going to say that a doctor doesn't already know anyways? If she is ok with nardil what is so bad about parnate? If she just wants consistency then why not just say that that is what she wants.
I've never been on parnate or nardil. Something that has sort of surprised me is that the medications that possess the pro-dopaminergic property that MAO-B inhibition has, aren't classified as scheduled drugs. They aren't like stimulant medications however I have definitely read about both MAO inhibitors causing euphoria and quite nice honeymoon phases during the start of treatment. So they can be somewhat addictive.
Do you know what the pharmacist said to your doctor that made the doctor not open to parnate?
God knows what the pharmacist said, but I know for a fact as I have spoke to her before that she knows nothing about either MAOI, so she must have just quoted what their med books says. I said before to my doc that I could give her pages and pages of info about the safety of MAOIs, I could give her names of pdocs in the US that have been using MAOI's on patients regularly for 30 years with not one single issue, plus my own 7 year history where I have had no issues whatsoever.
But of course, a pharmacist who just looked up what the actual drug was, is suddenly an expert.
Re pro dopamine effect of MAOI's, they seem to raise dopamine levels in a much more beneficial way over stimulants. I've taken plenty of amphetamine and more expensive stims in my younger days, and while you will feel great and buzzing, more so than you will with MAOIs....you have to deal with the come down, and at some point if you take enough, you lose that euphoria.
I definitely feel the mood, motivation, and confidence boost from the pro dopamine effects of MAOIs, but its sustained and far more productive.
Ive taken amphetamines quite a few times on nardil, and i can feel my dopamine levels drop for a few days after, but each time, the nardil kicks it back up very noticibaly and you get all the good dopamine effects back.